12 years after bc

Hi everyone

 

It has been a while since I have used the forum, it was a lifeline to me when I was going through bc and I am very grateful for the help that I received.

 

I have been on Arimidex for 11 years, when I was first put on it my oncologist said that after having my ovaries out and put on the meds it would be like walking into a ‘brick wall’ with regard to the menopause.  After what I had experienced this news seemed like a small price to pay.

 

I have been fine, although I am not sure if we just get on with it and accept all the side effects, but it was do-able, until the last two years.  My joints started to be very, very painful, so much so that early morning was hard getting downstairs.  I still walked my dogs 2 - 3 hours a day as once I started moving it eased.  One of my main worries was memory loss, it was all the symptoms of the change but much worse.  I tried to find out if this was due to Arimidex but it seemed as though not many people had been on it as long as I had and there wasnt much info.  My oncologist asked me to come off it 12 months ago but I wasnt prepared to do that and stuck it out for another 12 months.

 

Due to a mistake I ran out of tablets, so I have now been off it for over three weeks, the good news is that I am starting to feel better, my joints are not stiff, I have started to feel some feelings with regard to closer relationships with my partner which has been a big suprise.

 

I am so grateful for Arimidex and I am in very unsure territory and sometimes get a little jitter but I am hoping that all the symptoms that I have had will ease. xx

 

 

 

 

Wow! What a positive post! Thank you. I’ve been on Anastozole for 5 weeks and no side effects - YET! Keep hoping that I may be lucky and not have any or many. Mild memory problems began long before I went on it - “what did I come up here for?!”  :-)   due to my advancing years, but so far so good. It is so good to hear that you have found it doable until the last few years and that you remain well. Thank you for posting. xx